Florida, 2007Tornadoes in Florida, July 24, 2007
July 24, 2007 · NWS TBW · 2 events in 2 counties and zones
Scattered thunderstorms developed along the west coast sea breeze front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed along the west coast sea breeze front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 24, 2:30 AM EST, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 24, 2:30 AM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
330 AM EDT TUE JUL 24 2007
.SHORT TERM (TODAY - THURSDAY)...U/L BLOCKING PATTERN WILL CONTINUE
ACROSS THE U.S. THE NEXT COUPLE DAYS WITH A RIDGE TO THE WEST AND
A TROUGH OVER THE EASTERN U.S. W/V IMAGERY SHOWS SOUTHWEST FLOW
ACROSS THE GULF OF MEXICO AND FLORIDA ADVECTING DEEP TROPICAL
MOISTURE OVER THE REGION. U/L DIFLUENCE OVER WEST CENTRAL AND
SOUTHWEST FLORIDA ALONG WITH A MOIST UNSTABLE ATMOSPHERE WILL
CONTINUE TO GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS OVER WEST
CENTRAL AND SOUTHWEST FLORIDA...ALONG WITH THE ADJACENT COASTAL
WATERS...TODAY THROUGH WEDNESDAY. LOCALLY HEAVY RAIN WILL
OCCUR EACH DAY WHICH COULD CAUSE LOCALIZED FLOODING OF STREETS AND
LOW LYING AREAS...ESPECIALLY URBAN AREAS. CANT RULE OUT A FEW
WATERSPOUTS AS NUMEROUS OUTFLOW BOUNDARIES COMBINED WITH VEERING
WINDS WITH HEIGHT WILL CREATE FAVORABLE CONDITIONS FOR SPIN UPS
TO DEVELOP ON THE BOUNDARIES. U/L RIDGE OVER THE WESTERN ATLANTIC
WILL BUILD OVER THE FLORIDA PENINSULA THURSDAY AS THE TROUGH OVER THE
EASTERN U.S. LIFTS NORTH OF THE AREA. BUILDING HEIGHTS OVER THE FA
WILL ALLOW DAYTIME TEMPERATURES TO CLIMB SEVERAL DEGREES ABOVE
CLIMATIC NORMALS. AFTERNOON SHOWERS AND THUNDERSTORMS ARE LIKELY
OVER THE CENTRAL AND SOUTHERN FA IN AREA OF DEEPEST MOISTURE THURSDAY
AFTERNOON...WITH SCATTERED THUNDERSTORMS ELSEWHERE.
.LONG TERM (THURSDAY NIGHT - MONDAY)...END OF THE WEEK FEATURES A
FLAT 500 MB RIDGE ACROSS THE STATE WHICH IS DIRTIED BY WEAK
DISTURBANCES RIDING THROUGH IT. THE RIDGE WEAKENS AND SINKS A
LITTLE SOUTH OVER THE WEEKEND AS THE PESKY NORTHEAST U.S. TROUGH
CONTINUES.
THERE ARE SOME MODEL DIFFERENCES THIS MORNING...PARTICULARLY ON DAYS
6 AND 7 (SUNDAY/MONDAY) AS THE LATEST NOGAPS AND CANADIAN GEM ARE A
BIT MORE ROBUST WITH ENERGY DROPPING INTO THE BASE OF THE NORTHEAST
U.S. TROUGH. SHOULD THIS OCCUR...SURFACE TROUGHING WOULD EDGE A BIT
FARTHER SOUTH AND ALLOW A BIT MORE LOW LEVEL SOUTHWEST FLOW TO
DEVELOP ACROSS THE PENINSULA WHICH WOULD FAVOR AN EARLY MORNING
THROUGH EARLY AFTERNOON TIMING OF ACTIVITY. THE NOGAPS WAS
PARTICULARLY GENEROUS WITH PRECIPITATION. HOWEVER...GIVEN
UNCERTAINTY THIS FAR OUT WILL NOT MAKE ANY SIGNIFICANT CHANGES JUST
YET...BUT WILL CONTINUE TO WATCH TRENDS.
FOR THE SENSIBLE WEATHER...EXPECT GENERALLY LIGHT WINDS WITH NEAR
SEASONABLE TEMPERATURES AND RAIN CHANCES. WILL RAMP UP FRIDAY TO 60
PERCENT GIVEN ABUNDANT MOISTURE AND SOME SYNOPTIC FORCING...THEN
TAIL BACK TO MORE TYPICAL 50 DAY/30 EVENING PERCENTAGES OVER THE
WEEKEND AND INTO EARLY NEXT WEEK. BOUNDARY COLLISIONS MAY WELL
DETERMINE WHERE RAINS FALL AS GULF COAST SEA BREEZE WILL NOT
DOMINATE...AT LEAST INTO THE WEEKEND.
&&
.AVIATION...A CONTINUED TRICKY FORECAST ONCE AGAIN TODAY.
HOWEVER...MIGHT BE ABLE TO HANG HAT ON DEVELOPING SOUTH/SOUTHWEST
FLOW JUST ABOVE THE SURFACE EARLY THIS MORNING...WHICH MAY BE ENOUGH
TO GET SOME ACTIVITY INTO KSRQ/KFMY BEFORE SUNRISE.
THEREAFTER...HAVE BROUGHT MVFR CEILINGS/IFR VISIBILITY IN SCATTERED
TO NUMEROUS THUNDERSTORMS EVERYWHERE BETWEEN 14Z AND 21Z...WITH A
GRADUAL TAIL-OFF TOWARD EVENING LEAVING DEBRIS RAIN AND MVFR TO
VFR CLOUDINESS THEREAFTER. GFS RATHER BOLD WITH DEEP LAYER MOISTURE
ACROSS THE SOUTHWEST TERMINALS...SO HAVE ADDED PROB30 MVFR
VISIBILITY/CEILING AFTER 00Z TO ACCOUNT FOR POSSIBILITY.
&&
.MARINE...WINDS WILL BE LESS THAN 15 KNOTS WITH SEAS LESS THAN 3
FEET THROUGH THE PERIOD. MAIN HAZARD WILL BE SCATTERED
THUNDERSTORMS WHICH WILL PRODUCE LOCALLY ROUGH SEAS AND GUSTY WINDS.
&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 89 75 90 77 / 80 30 60 30
FMY 90 75 91 75 / 80 30 60 30
GIF 90 74 92 75 / 80 30 60 30
SRQ 89 74 90 75 / 80 30 60 30
BKV 89 70 91 72 / 70 30 60 30
SPG 88 78 89 79 / 80 30 60 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE...EO
LONG TERM/AVIATION...BSG
Hazardous weather outlook, Jul 24, 4:01 AM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
501 AM EDT TUE JUL 24 2007
FLZ039-042-043-048>052-055>057-060>062-065-242115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
501 AM EDT TUE JUL 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE FREQUENT
CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND POSSIBLY
SMALL HAIL. HEAVY RAIN MAY ALSO CAUSE LOCALIZED FLOODING OF
STREETS AND LOW LYING AREAS...ESPECIALLY URBAN AREAS.
...WATERSPOUT IMPACT...
CONDITIONS ARE FAVORABLE FOR A FEW WATERSPOUTS TODAY. COASTAL
RESIDENTS SHOULD BE VIGILANT TO RAPIDLY CHANGING CONDITIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED TO NUMEROUS AFTERNOON SHOWERS AND THUNDERSTORMS EACH
AFTERNOON WILL CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING...WIND
GUSTS TO 40 MPH...AND POSSIBLY SMALL HAIL. A FEW PULSE SEVERE
STORMS ARE POSSIBLE DURING THE MID TO LATE AFTERNOON HOURS
THURSDAY AND FRIDAY AFTERNOONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
OGLESBY
Tornado, Levy
- When
- July 24, 5:33 AM EST to 5:35 AM EST
- Where
- Levy County, 0.1 mi SW of Cedar Key Arpt to 0.1 mi NE of Cedar Key Arpt
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 30 yd
- Reported by
- Emergency Manager
- Coordinates
- 29.129, -83.051
A large and slow moving waterspout moved onshore near the airport before dissipating. No damage was reported.
Tornado, Sarasota
- When
- July 24, 1:20 PM EST to 1:21 PM EST
- Where
- Sarasota County, 9.9 mi E of North Port
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 30 yd
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 27.000, -81.909
A brief tornado touchdown was viewed by the public near the intersections of Price Blvd. and Raintree Blvd. Law enforcement found debris in the road from downed trees and road signs.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Arizona, July 24 to 25, 20072 deaths · $20,000 · 5 events
- Flash Flooding and Lightning Strike in Texas, July 24, 20071 death · 2 injured · 15 events
- Rip Current in New Jersey, July 24, 20071 death · 1 event
- Flash Flooding and Damaging Winds in Arizona, July 24, 2007$25,000 · 61 kt wind · 4 events
- Flash Flooding in Utah, July 24, 2007$19,000 · 2 events
- Drought in Virginia, July 24 to 31, 200710 events
- Lightning Strike in Florida, July 24, 2007$15,000 · 1 event
- Lightning Strike in Wyoming, July 24, 20071 injured · 1 event
- Hail in Minnesota, July 24, 20071.75 in hail · 9 events
- Drought in Maryland, July 24 to 31, 20074 events
- Flash Flooding and Flood in Texas, July 24 to 28, 20074 events
- Hail and Damaging Winds in Kentucky, July 24, 2007$4,000 · 53 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40251, 40207.